Alert archive / Texas / Flash Flood Warnings in 2013
Flash Flood Warning 3, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Jul 20, 2013, 11:38 PM CDT for Zapata County, Texas. It was in force for 82 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2013, 11:38 PM CDT (04:38 UTC)
- Expired
- Jul 21, 2013, 1:00 AM CDT
- In force
- 82 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Zapata County, TX
The radar
The Brownsville radar (KBRO), 197 km from the middle of the area, began a volume at 04:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 4.6 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1595 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 978 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
571
WGUS54 KBRO 210438
FFWBRO
TXC505-210600-
/O.NEW.KBRO.FF.W.0003.130721T0438Z-130721T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1138 PM CDT SAT JUL 20 2013
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL ZAPATA COUNTY IN DEEP SOUTH TEXAS...
* UNTIL 100 AM CDT
* AT 1136 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS INDICATED
TORRENTIAL RAIN OF 2 TO 3 INCHES PER HOUR FROM SLOW MOVING
THUNDERSTORMS WITH VERY HEAVY RAINFALL. DOPPLER RADAR ESTIMATES OF
2 TO 4 INCHES OF RAIN HAS FALLEN IN THE WARNED AREA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR.
OTHER LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...LOPENO
AND MORALES-SANCHEZ.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
MOVE TO HIGHER GROUND NOW. RESIDENTS LIVING ALONG STREAMS AND
ARROYOS...SHOULD TAKE PRECAUTIONS NOW TO PROTECT LIFE AND PROPERTY.
DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS...OR WATERS OF UNKNOWN
DEPTH... BY FOOT OR BY AUTOMOBILE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
BROWNSVILLE.
DON'T BECOME A STATISTIC. TURN AROUND...DON'T DROWN!
&&
LAT...LON 2682 9921 2680 9908 2662 9910 2657 9917
2662 9918 2664 9920 2670 9922 2670 9921
2672 9921 2674 9924
$$
551 follow-up statement
707
WGUS74 KBRO 210524
FFSBRO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1224 AM CDT SUN JUL 21 2013
TXC505-210600-
/O.CON.KBRO.FF.W.0003.000000T0000Z-130721T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ZAPATA TX-
1224 AM CDT SUN JUL 21 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL ZAPATA
COUNTY UNTIL 100 AM CDT...
AT 1221 AM CDT...DOPPLER RADAR RAINFALL ESTIMATES OF 2 TO 4 INCHES
OF RAINFALL IN THE WARNED AREA. HEAVY SHOWERS AND THUNDERSTORMS
CONTINUE OVER THE WARNED AREA WITH RAINFALL ESTIMATES OF 1 TO 2
INCHES PER HOUR.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR.
OTHER LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...LOPENO AND
MORALES-SANCHEZ.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS IMMINENT OR OCCURRING. KNOW WHERE YOU ARE RELATIVE TO
STREAMS...RIVERS...OR ARROYOS. IF CAMPING OR HIKING IN A LOW LYING
AREA...MOVE TO HIGHER GROUND IMMEDIATELY.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
BROWNSVILLE.
DON'T BECOME A STATISTIC. TURN AROUND...DON'T DROWN!
&&
LAT...LON 2682 9921 2680 9908 2662 9910 2657 9917
2662 9918 2664 9920 2670 9922 2670 9921
2672 9921 2674 9924
$$
55What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 6:36 PM CDT, 5 hours 2 minutes earlier.
Area forecast discussion, Jul 20, 6:36 PM CDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 636 PM CDT SAT JUL 20 2013 .DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. && .AVIATION...SURFACE LOW PRESSURE ACROSS WEST TEXAS WILL CONTINUE TO KEEP SOUTHEAST WINDS ACROSS THE RIO GRANDE VALLEY. SHOWER ACTIVITY ACROSS WEST CENTRAL TEXAS WILL PRODUCE OUTFLOW BOUNDARIES ALONG THE WESTERN PORTION OF THE CWA BUT THIS ACTIVITY WILL DIMINISH AFTER SUNSET. SOUTHEAST WINDS WILL DIMINISH EARLY IN THE EVENING WITH VFR CONDITIONS THROUGH THE NIGHT. THE CONVECTION ACTIVITY FROM TODAY WILL PRODUCE A THIN LAYER OF FOG ONCE AGAIN TONIGHT OVER THE NORTHERN PORTION OF HBV AND A FEW SECTIONS OF CAMERON COUNTY. EXPECT ANOTHER ROUND OF SHOWERS REDEVELOPING SUNDAY IN THE AFTERNOON AS THE SEA BREEZE MOVES INLAND. SURFACE GRADIENT WILL CONTINUE TO STRENGTHEN INTO TOMORROW AFTERNOON INCREASING THE SE WINDS WITH GUSTS UP TO 25 KNOTS. && .PREV DISCUSSION... /ISSUED 238 PM CDT SAT JUL 20 2013/ SHORT TERM /NOW THROUGH SUNDAY NIGHT/... SPOTTY SHOWERS AND THUNDERSTORMS ARE LOCATED THIS HOUR FROM WILLACY COUNTY NORTHWESTWARD INTO BROOKS AND JIM HOGG COUNTY. PERSISTENT CONVECTION FROM BROWNSVILLE NORTHWARD HAS GENERATED A RESPECTABLE DIFFERENTIAL HEATING BOUNDARY ACROSS CAMERON COUNTY...BUT THE SEABREEZE HAS MOVED THROUGH AND SEEMS TO BE WORKING TO DIFFUSE ITS FOCUS. THE SEABREEZE HAS ALSO BEEN TOO SHALLOW THUS FAR TO GENERATE CONVECTION OF ITS OWN. AT LEAST SOME CONVERGENCE IS APPARENT OVER SOUTH HIDALGO COUNTY UP TO HEBBRONVILLE...AND AN UPPER LEVEL LOW IS MOVING INTO THE WESTERN COAHUILA STATE OF MEXICO IN THE GENERAL DIRECTION OF DEEP SOUTH TEXAS. MIXED LAYER CAPE IS ABOUT 1500 TO 2000 J/KG WITH PWAT VALUES AROUND 2 INCHES OR SLIGHTLY LESS WITH POOR LOWER AND MID LEVEL LAPSE RATES. REST OF THE AFTERNOON...EXPECTING AT LEAST ISOLATED CONVECTION ALONG EXISTING BOUNDARIES AND WILL CONTINUE THE POPS BASICALLY AS IS...BRIEF HEAVY RAIN AND OCCASIONAL THUNDER WILL REMAIN POSSIBLE. HOURLY TEMP AND DEWPOINT GRIDS HAVE BEEN ADJUSTED TO ACCOUNT FOR CONVECTION. TONIGHT...THE UPPER LEVEL CLOSED LOW OVER COAHUILA WILL LIKELY BEGIN TO INFLUENCE OUR MID AND UPPER LEVEL ENVIRONMENT IN THE NEXT FEW HOURS. NAM12/HRRR ARE PRETTY AGGRESSIVE WITH CONVECTIVE DEVELOPMENT LATE THIS AFTERNOON AND EVENING FROM 281 WESTWARD AND THIS SEEMS A LITTLE OVERDONE. DO EXPECT WIDESPREAD DEVELOPMENT IN THE ADJACENT MOUNTAINS SOME OF WHICH MAY MOVE INTO THE AREA FROM THE SOUTH AND SOUTHWEST. SOME HOME GROWN CONVECTION IS ALSO POSSIBLE...BUT WITH ONLY MODEST LARGE SCALE LIFT AVAILABLE ABOVE A STABILIZING BOUNDARY LAYER...WILL STICK WITH POPS IN THE 20 TO 30 PERCENT RANGE. THE UPPER LOW DOES INCREASE SOUTHEASTERLY 700MB FLOW...AND THE INCREASED CONVERGENCE THERE...WITH SOME WEAK FRONTOGENETIC FORCING...MAY PRODUCE ELEVATED SHOWERS OR A STRAY THUNDERSTORM ACROSS THE AREA LATE TONIGHT. SUNDAY...SHOWERS RIDING ON INCREASED LOW AND MID LEVEL FLOW WILL BE POSSIBLE THROUGH THE MORNING HOURS. GFS SUGGESTS SOME TERRAIN INDUCED CAPPING BY EARLY AFTERNOON AMID SOUTHWESTERLY MID LEVEL FLOW...AND THIS SEEMS PLAUSIBLE. SLOWED THE ONSET OF DEEPER CONVECTION A BIT...AS IT FIGHTS WEAK CAPPING AND VERY POOR LOWER LEVEL LAPSE RATES. STILL A 30 PERCENT CHANCE FROM 77 TO 281 THOUGH IN THE AFTERNOON WITH 20 PERCENT CHANCES AREA WIDE. THE HIGHER CHANCES SHOULD MOVE WEST OF 281 BY LATE AFTERNOON. LITTLE CHANGE IN TEMPERATURES FROM SATURDAY MINUS THE EFFECTS OF CONVECTION. /68/ LONG TERM /MONDAY THROUGH SATURDAY/... IT LOOKS LIKE MONDAY MAY BE OUR LAST OPPORTUNITY TO SEE SOME SHOWERS AND STORMS...BEFORE DRY WEATHER /LARGELY/ RETURNS FOR THE REMAINDER OF THE LONG TERM FORECAST. A WEAKNESS IN THE UPPER RIDGE WILL LIKELY REMAIN ONE OF THE MAIN PLAYERS IN OUR WEATHER PATTERN AS WE START THE NEW WORKWEEK. RELATIVELY DEEP MOISTURE IS EXPECTED TO REMAIN IN PLACE ACROSS THE REGION FOR MUCH OF MONDAY...WITH PRECIPITABLE WATER VALUES REMAINING BETWEEN 1 AND 2 STANDARD DEVIATIONS ABOVE NORMAL /SOMEWHERE AROUND 1.9 INCHES/. WITH THESE TWO FACTORS IN PLAY...THE REGION WILL LIKELY SEE AN ISOLATED TO SCATTERED SMATTERING OF SHOWERS AND STORMS. IN GENERAL...CONVECTION OVER THE MARINE AREA WILL LIKELY MOVE ONSHORE BETWEEN SUNRISE AND MID-MORNING. AS IT MOVES WESTWARD WITH THE DEEPEST POOL OF MOISTURE...IT SHOULD DIMINISH IN COVERAGE AS IT HEADS TOWARD THE US-281/IH-69C CORRIDOR. ONLY ISOLATED SHOWERS OR STORMS ARE EXPECTED ACROSS THE UPPER VALLEY AND ADJACENT AREAS OF THE BRUSH COUNTRY BY MID- TO LATE AFTERNOON. SHOWER AND THUNDERSTORM PROBABILITIES REALLY START DIMINISHING AFTER SUNSET MONDAY. THE AXIS OF HIGHER BOUNDARY LAYER MOISTURE IS FORECAST TO SHIFT WESTWARD...AS THE WEAKNESS IN THE UPPER RIDGE RETROGRADES AND WEAKENS. RIDGING IN THE UPPER ATMOSPHERE SHOULD THEN REBUILD ACROSS THE REGION MONDAY NIGHT/TUESDAY...AND MORE OR LESS CONTINUE THROUGH THE REST OF THE WEEK. WITH NOTICEABLY LOWER PRECIPITABLE WATER VALUES FORECAST /AROUND 1.5 INCHES/...IT LOOKS LIKE DRY WEATHER WILL RETURN TO THE REGION. THE ONLY FLY IN THE OINTMENT FOR THIS FORECAST MAY COME FRIDAY AND SATURDAY. IT LOOKS LIKE RIDGING MIGHT WEAKEN JUST ENOUGH TO ALLOW A LITTLE MORE EASTERLY FLOW /AND SLIGHTLY DEEPER MOISTURE/ INTO THE REGION. THIS COULD ALLOW A FEW SHOWERS OR STORMS TO DEVELOP TOWARD NEXT WEEKEND. I HAVE DECIDED TO RAISE PRECIPITATION PROBABILITIES DURING THIS TIME PERIOD BASED ON THIS. BUT GIVEN THE UNCERTAINTY... I WILL KEEP ANY PROBABILITY VALUES UNDER 15 PERCENT. ONGOING FORECAST TEMPERATURES APPEAR TO BE IN THE BALLPARK FOR THE LONG TERM PORTION OF THE FORECAST...WITH ONLY A FEW TWEAKS MADE BASED ON THE LATEST INFORMATION. IN GENERAL...A RETURN TO ABOVE NORMAL HIGHS IS ANTICIPATED THANKS TO INCREASED SUBSIDENCE ALOFT. /53/ MARINE... TONIGHT THROUGH SUNDAY NIGHT... GENERALLY FAVORABLE MARINE CONDITIONS ARE EXPECTED TO CONTINUE THROUGH SUNDAY NIGHT. WINDS WILL INCREASE A FEW KNOTS OUT OF THE SOUTHEAST LATE TONIGHT...BUT WINDS AND SEAS SHOULD REMAIN BELOW EXERCISE CAUTION LEVELS. WINDS WILL BE A LITTLE MORE BREEZY ON THE LAGUNA MADRE ON SUNDAY THAN HAVE BEEN SEEN IN PREVIOUS DAYS BUT STILL BELOW EXERCISE CAUTION LEVELS. BREEZY CONDITIONS RETURN TO THE GULF WATERS AFTER SUNSET SUNDAY. /68/ MONDAY THROUGH THURSDAY... CONVECTION SHOULD WANE OVER THE MARINE AREA MONDAY...AS THE DEEPER MOISTURE HEADS INLAND. DRY CONDITIONS ARE GENERALLY EXPECTED THROUGH THURSDAY...AS HIGH PRESSURE BUILDS ACROSS THE GULF OF MEXICO. INCREASING WINDS AND SEAS ARE EXPECTED THROUGH MID-WEEK THANKS TO A STRENGTHENING PRESSURE GRADIENT. SMALL CRAFT WILL LIKELY NEED TO EXCERCISE CAUTION EARLY IN THE WEEK...WITH SMALL CRAFT ADVISORIES POSSIBLE OVER PORTIONS OF THE MARINE AREA MONDAY NIGHT AND TUESDAY. /53/ && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/RGV 67/66
Hazardous weather outlook, Jul 20, 5:20 AM CDT, 18 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 520 AM CDT SAT JUL 20 2013 TXZ251-254>257-211030- KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- 520 AM CDT SAT JUL 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. POCKETS OF HEAVY RAIN ARE POSSIBLE WITHIN ANY STRONGER SHOWER OR THUNDERSTORM. SOME LOCALIZED STREET FLOODING IS POSSIBLE IN POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SPOTTY HEAVY RAIN IS POSSIBLE SUNDAY WITH ANY SHOWER OR THUNDERSTORM. HEAT INDICES TO APPROACH OR EXCEED 105 DEGREES TUESDAY THROUGH FRIDAY OF NEXT WEEK. A MODERATE RISK OF RIP CURRENTS IS LIKELY SUNDAY AND THROUGH MUCH OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. GMZ130-132-135-150-155-170-175-211030- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 520 AM CDT SAT JUL 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS MARINE WEATHER EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. MARGINAL SMALL CRAFT ADVISORIES ARE EXPECTED ACROSS THE LAGUNA MADRE DURING THE AFTERNOON AND ACROSS THE OFFSHORE WATERS DURING THE DAY AND OVERNIGHT PERIOD SUNDAY THROUGH AT LEAST TUESDAY. STRONGER WINDS TO DEVELOP WITH SEAS GRADUALLY BUILDING INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. TXZ248>250-252-253-211030- ZAPATA-JIM HOGG-BROOKS-STARR-HIDALGO- 520 AM CDT SAT JUL 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS TO PRODUCE POCKETS OF HEAVY RAINFALL LATER THIS AFTERNOON AND EARLY EVENING. RISES IN STREAMS AND ARROYOS ARE POSSIBLE WITH LOCALIZED STREET FLOODING IN SOME POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SHOWERS AND THUNDERSTORMS SUNDAY TO PRODUCE HEAVY RAINFALL IN THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
In the hours before
Special weather statement, Jul 20, 10:45 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 1045 PM CDT SAT JUL 20 2013 TXZ248-210445- ZAPATA- 1045 PM CDT SAT JUL 20 2013 ...SIGNIFICANT WEATHER ADVISORY FOR... SOUTHERN ZAPATA COUNTY IN DEEP SOUTH TEXAS. UNTIL 1145 PM CDT... AT 1044 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM...16 MILES SOUTH OF ZAPATA...MOVING NORTH AT 10 MPH. THIS STORM IS CAPABLE OF PRODUCING... PEA TO DIME SIZED HAIL. GUSTY WINDS OF 30 TO 40 MPH. TORRENTIAL RAINFALL RATES OF THREE TO FOUR INCHES PER HOUR. LOCATIONS IMPACTED INCLUDE... NEW FALCON. LOPENO. MORALES-SANCHEZ. SIESTA SHORES. ZAPATA. ALEJANDRENAS. MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR UPDATES. && TOMASELLI
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 10:52 PM CDT | Areal Flood Advisory | BRO | Zapata | 53 min |
| Jul 20, 11:50 PM CDT | Areal Flood Advisory | BRO | Zapata | 85 min |
| Jul 21, 12:58 AM CDT | Areal Flood Advisory | BRO | Zapata | 92 min |
Nearby
Flash Flood Warnings in Texas, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.